Alert archive / Virginia / Small Craft Advisories in 2021

Small Craft Advisory 29, NWS Wakefield, VA

March 15, 2021

NWS Wakefield, VA issued this small craft advisory at Mar 15, 2021, 1:02 PM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2021, 1:02 PM EDT (17:02 UTC)
Expired
Mar 15, 2021, 4:00 PM EDT
In force
3 hr
Issued by
NWS Wakefield, VA

The text

As transmitted.

726 
WHUS71 KAKQ 151702
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
102 PM EDT Mon Mar 15 2021

ANZ630>632-634-638-152000-
/O.EXP.KAKQ.SC.Y.0028.000000T0000Z-210315T1700Z/
/O.NEW.KAKQ.SC.Y.0029.210315T1702Z-210315T2000Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
102 PM EDT Mon Mar 15 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

* WHAT...North winds 15 to 20 kt and waves 2 to 3 ft.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA, 
  Chesapeake Bay from Windmill Point to New Point Comfort VA, 
  Chesapeake Bay from New Point Comfort to Little Creek VA, 
  Chesapeake Bay from Little Creek VA to Cape Henry VA including 
  the Chesapeake Bay Bridge Tunnel and James River from James 
  River Bridge to Hampton Roads Bridge-Tunnel.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ633-151815-
/O.EXP.KAKQ.SC.Y.0028.000000T0000Z-210315T1700Z/
Currituck Sound-
102 PM EDT Mon Mar 15 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...



$$

ANZ650-652-654-152200-
/O.CON.KAKQ.SC.Y.0028.000000T0000Z-210315T2200Z/
Coastal waters from Fenwick Island DE to Chincoteague VA out
20 nm-
Coastal waters from Chincoteague to Parramore Island VA out 20 nm-
Coastal waters from Parramore Island to Cape Charles Light VA out
20 nm-
102 PM EDT Mon Mar 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WHAT...North winds 10 to 20 kt and seas 3 to 6 ft.

* WHERE...Coastal waters from Parramore Island to Cape Charles 
  Light VA out 20 nm, Coastal waters from Fenwick Island DE to 
  Chincoteague VA out 20 nm and Coastal waters from Chincoteague 
  to Parramore Island VA out 20 nm.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ656-658-160115-
/O.CON.KAKQ.SC.Y.0028.000000T0000Z-210316T0500Z/
Coastal Waters from Cape Charles Light to Virginia-
North Carolina border out to 20 nm-
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
102 PM EDT Mon Mar 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
TUESDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  seas 4 to 7 ft.

* WHERE...Coastal Waters from Cape Charles Light to Virginia- 
  North Carolina border out to 20 nm and Coastal waters from NC 
  VA border to Currituck Beach Light NC out 20 nm.

* WHEN...Until 1 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Mar 15, 10:58 AM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Mar 15, 10:58 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1058 AM EDT Mon Mar 15 2021

.SYNOPSIS...
High pressure will build down into the region from the north
through this afternoon. Low pressure tracks across the
Carolinas and off the coast Tuesday into Wednesday morning.
Another warm front and low pressure area will affect the area
Wednesday night through Friday.

&&

.NEAR TERM /UNTIL MIDNIGHT THIS EVENING/...
As of 1100 AM EDT Monday...

Forecast largely on track late this morning. Cold front dropped
across the area early this morning, propelled south by strong
1038+mb sfc high over Ontario and the eastern Great Lakes.
Dewpoints are in the single digits across the area, and will
remain there this aftn with breezy NNE flow continuing to
promote mixing down of very dry air in the lowest 4-7 kft AGL.
Highs today in the upper 40s to low 50s inland, and ranging
through the 40s along the coast under a partly to mostly sunny
sky.

Very slow, top-down moistening will bring increasing clouds late
this aftn and tonight, ahead of low pressure translating east
across the central Plains. Given the dry airmass in place, no
precipitation is expected across the local area until the
overnight hours into Tuesday. Temperatures will fall quickly
over the eastern shore and northern neck tonight with clear sky,
light winds and dry airmass in place. Increasing clouds inland
will make for a less steep temperature curve inland. Lows
falling into the mid to upper 30s over the eastern shore, upper
30s to low 40s for most of the area, under an increasingly
cloudy sky.

&&

.SHORT TERM /MIDNIGHT THIS EVENING THROUGH WEDNESDAY NIGHT/...
As of 425 AM EDT Monday...

Overrunning pcpn ahead of an approaching warm front will begin
tonight into early Tue morning, with steadier rain expected
Tue morning through Tue aftn, lingering near the coast into
early Tue night, as weak low pressure moves across extrm SE
portions of the area then offshore. Still looks like there
could be a brief window across the NNE counties late tonight
into Tue morning, where some sleet mixes in (most fcst soundings
favor sleet). Highest QPF totals through Tue night will be over
srn VA and NE NC, where 0.5-0.75" is expected. Roughly
0.25-0.5" is expected from Farmville to Richmond and over to
Newport News, and 0.1-0.25" expected over the far north.
Rainfall and extensive cloud cover will keep temps down again on
Tue, with highs only ranging through the 40s to near 50. Low
temps Tue night will range from the upper 30s to mid 40s.

On Wed, the low moves away from the coast, while the next
system originating for the four corners region, will begin
approaching the area from the west. Most of the day will be dry
but partly to mostly cloudy conditions are expected. It will be
warmer with high temps ranging from the mid 50s to lower 60s.
More rain showers will start to spread into the region from the
WSW late Wed night. Low temps Wed night will range through the
40s.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 425 AM EDT Monday...

Another system will approach the OH valley on Thursday and cross the
Mid-Atlantic and move off the coast Friday morning. Precip will
likely begin early Thursday ahead of an approaching warm front
and then become more widespread along and ahead of the
approaching cold front. Slight chance of thunder was added
across southern VA and NE NC for Thursday afternoon and evening.
SPC has this area outlooked for the potential for severe wx
(15%) on Thursday. Will continue to monitor that over the coming
days. The cold front pushes off the coast late Thursday night
however precip will linger into Friday, as the upper low
continues to sit over the area before finally moving off the
coast late Friday into early Saturday. Quieter conditions are
expected for Sat through Sun, as high pressure builds in from
the north.

Warmest day of the period will be Thursday with high temps ranging
from the upper 50s to mid 60s. Cooler temps for Friday through the
weekend with highs generally in the 50s and lows in the 30s to
around 40 over the far SE.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
As of 230 AM EDT Monday...

VFR conditions will prevail at the TAF sites today into this
evening, before MVFR to IFR conditions due to pcpn expected late
tonight into Tue. Northerly winds 10-20 kt and gusty expected at
the TAF sites through this morning, then NNE and diminishing
this aftn into this evening. SCT-OVC high clouds today into
early this evening, then CIGs lowering to MVFR or IFR late
tonight into Tue morning, as pcpn spreads in from the WSW.

OUTLOOK...Mainly IFR conditions then expected at the TAF sites
Tue morning into Wed morning, as pcpn and low pressure move
across the area then off the coast. Another chance for rain
showers and additional flight restrictions Thu.

&&

.MARINE...
As of 400 AM EDT Monday...

1038mb high pressure is centered N of the Great Lakes early this
morning, and this has pushed a cold front through the region.
Strong cold and dry advection is ongoing, and this is resulting
in a N wind of 20-25kt with gusts to ~30kt (15-20kt with gusts
to 25kt for the Rappahannock, York, and upper James). Occasional
gusts to ~35kt have also been observed. Seas are building
quickly, and are expected to reach 5-8ft (potentially 9ft off
Outer Banks Currituck) later this morning. The wind is expected
to gradually shift to NE and diminish this afternoon and
evening, with SCAs for the Bay, Sound, and rivers ending later
this morning to early afternoon. Seas will be slow to subside,
and SCAs for the ocean end from N-S late this afternoon into the
evening. High pressure builds in from the north today, and then
slides off the coast tonight. The wind is expected to remain
light tonight and shift from NE to SE.

Low pressure moves off across the Carolinas Tuesday, and then off
the coast Tuesday night. The wind becoming becomes ESE 10-15kt
Tuesday, and then shifts to NNW 10-15kt as the low moves offshore.
Weak high pressure builds N of the region Tuesday night then nudges
into the area Wednesday as low pressure slowly moves off the coast.
Seas are expected to subside to 2-4ft by Monday night through
Wednesday. Another area of low pressure then approaches from the SW
late Wednesday night into Thursday morning.

The 00z/15 model consensus continues to depict that this area of low
pressure and a cold front move across the region Thursday afternoon
and evening. This low then strengthens off the coast late Thursday
night into Friday as strong high pressure builds across the Great
Lakes. Confidence in increasing with regard to potential gale
conditions in a NNE wind along with elevated seas. Confidence is
less into next weekend with regard to how far S the high builds and
where the strongest pressure gradient will be located. Regardless, N
to NE flow along with elevated seas are expected to linger into next
weekend.

&&

.FIRE WEATHER...
As of 1100 AM EDT Monday...

Min RH values will be very low again today (15-25%), however by
the time these low RH values redevelop in the aftn, winds are
expected to be diminishing to 5-15 mph. Widespread wetting rain
is expected on Tue, and then again late Wed night into Fri, so
additional Fire WX concerns are not expected through the
remainder of the week.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 1 PM EDT this afternoon for
     ANZ630>634-638.
     Small Craft Advisory until 6 PM EDT this evening for ANZ650-
     652-654.
     Small Craft Advisory until 1 AM EDT Tuesday for ANZ656-658.

&&

SYNOPSIS...TMG
NEAR TERM...MAM/TMG
SHORT TERM...CMF/TMG
LONG TERM...CMF
AVIATION...TMG
MARINE...AJZ/ERI
FIRE WEATHER...
Hazardous weather outlook, Mar 15, 4:41 AM EDT, 8 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
441 AM EDT Mon Mar 15 2021

NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-093-
095>098-509>525-160845-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
441 AM EDT Mon Mar 15 2021

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, north
central Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>025-VAZ099-100-160845-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Accomack-Northampton-
441 AM EDT Mon Mar 15 2021

This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

North winds 15 to 20 mph with gusts as high as 25 mph will continue
to usher very dry air into the Lower Maryland and Virginia eastern
shore through this morning, with relative humidity levels as low as
20 to 25 percent. This could produce favorable conditions for
increased fire danger.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.